Jump to content

jazzmyn: Scared to taper more off Lexapro


jazzmynn

Recommended Posts

I have been taking lexapro for about 9 years, several years before I was on zoloft.

I felt that the lexapro was not helping me anymore, so I want to be off of any of these meds, period.

 

I went down from 20mg to 5mg in two months. (10 one month, 5 the next). My fam dr wants me to try 5mg every other day for a couple weeks then quit.

So far, I feel better in that think clearer and am in a better mood.

 

I keep reading horror stories on websites of how people get hit with withdrawal symptoms after they quit the med.

I don't know what I should do next and my dr seems to have no clue.

Can I do this by myself or who can help?

 

The only troublesome thing I have happening is that my stomach is real gassy, bloated, I have nausea and indigestion, a bad taste in my mouth and get diarrhea. Can tapering cause this? What an help?

 

Please give me your opinion, I am scared.

 

Thank You

Link to comment
  • Administrator

Hello, jazzmyn. I moved your first post here as your Introductions topic. You can use this topic as a journal of your progress.

 

Yes, intestinal distress can be a withdrawal symptom. So far, if that's your only symptom, your withdrawal is going relatively well. I'm happy to hear your brain feels like it's clearer as you reduced the drug.

 

You are right to be hesitant about alternating dosages of Lexapro. It's a powerful drug with a short half-life. Alternating dosages would make the amount of Lexapro in your body go up and down, this confuses your nervous system and is a good way to generate withdrawal symptoms.

 

How long have you been at 5mg? You might want to stay there for a few weeks to see if your stomach settles.

 

Then, you might get liquid Lexapro and taper by reducing 1mg every few weeks, slower if you get more withdrawal symptoms. That will minimize the risk of having withdrawal syndrome after you quit.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy